MAUDE Adverse Event Report: COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRAXX NEPHROSTOMY BALLOON AND SET; LJE CATHETER, NEPHROSTOMY
Catalog Number UNBS-10-15-CS
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: buyer.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a percutaneous nephrolithotomy (pcnl) using a ultraxx nephrostomy balloon and set, the stopcock was letting out pressure and fluid.When starting to inflate the balloon, the stopcock was letting out pressure and fluids (1/2 contrast and 1/2 saline).The stopcock was leaking where it tightens to the catheter.The balloon was inflated/deflated two times.The stopcock was then removed and the inflation device was connected directly to the balloon without the stopcock.The procedure was successfully completed.According to the initial reporter, the patient did not experience any adverse effects due to the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.It was reported, during a percutaneous nephrolithotomy (pcnl) using a ultraxx nephrostomy balloon and set, the stopcock was letting out pressure and fluid.When starting to inflate the balloon, the stopcock was letting out pressure and fluids (1/2 contrast and 1/2 saline).The stopcock was leaking where it tightens to the catheter.The balloon was inflated/deflated two times.The stopcock was then removed and the inflation device was connected directly to the balloon without the stopcock.The procedure was successfully completed.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One device was returned for investigation.Visual examination of the returned device confirmed the stopcock only was returned in used condition, while the catheter, sheath and inflation device were not returned.No visible anomalies were observed on the stopcock.Function test performed by flushing the stopcock with tap water.When it was in the open position water flushed freely thru the fitting.In the closed position no leak was detected.The turn knob functioned properly when turned to open then close position.A review of the device history record found one non-conformance related to the reported failure mode.This non-conformance was for a failed leak test that was found during the manufacturing process and the device was discarded.Due to the individual leak testing of each device, on nonconformance in the lot is not indicative of other devices in the lot.There is no indication nonconforming product was released.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: always inflate the balloon with sterile liquid.Never inflate with air, carbon dioxide or any gas.Do not over inflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture.Precautions: do not exceed the maximum rated burst pressure (listed on label) for this balloon device.Do not pre-inflate the balloon.Refer to product label or the inflation check valve on the balloon device for appropriate balloon volume.Sphere inflation device: before use ensure the connector tubing is completely free of air.Do not reuse or resterilize the sphere inflation device.Read instructions prior to use.Potential adverse events: complications that may occur during this procedure include over inflation of the balloon, which could result in trauma to the surrounding tissue.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The cause for the reported failure mode could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
ULTRAXX NEPHROSTOMY BALLOON AND SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9831048
Report Number1820334-2020-00607
Device Sequence Number743059
Product Code LJE
UDI-Device Identifier00827002303577
UDI-Public(01)00827002303577(17)230106(10)10246282
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K024050
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Catalogue NumberUNBS-10-15-CS
Device Lot Number10246282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1